Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Subgroups of $\operatorname{Diff}^{\infty}_+ (\mathbb S^1)$ acting transitively on $4$-tuples

Author: Julio C. Rebelo
Journal: Trans. Amer. Math. Soc. 356 (2004), 4543-4557
MSC (2000): Primary 37B05, 22E65
Published electronically: March 12, 2004
MathSciNet review: 2067133
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider subgroups of $C^{\infty}$-diffeomorphisms of the circle $\mathbb S^1$which act transitively on $4$-tuples of points. We show, in particular, that these subgroups are dense in the group of homeomorphisms of $\mathbb S^1$. A stronger result concerning $C^{\infty}$-approximations is obtained as well. The techniques employed in this paper rely on Lie algebra ideas and they also provide partial generalizations to the differentiable case of some results previously established in the analytic category.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37B05, 22E65

Retrieve articles in all journals with MSC (2000): 37B05, 22E65

Additional Information

Julio C. Rebelo
Affiliation: Pontificia Universidade Catolica do Rio de Janeiro PUC-Rio, Rua Marques de São Vicente 225 - Gavea, Rio de Janeiro, RJ CEP 22453-900, Brazil
Address at time of publication: Institute for Mathematical Sciences, State University of New York at Stony Brook, Stony Brook, New York 11794-3660

PII: S 0002-9947(04)03466-X
Keywords: Groups, vector fields, Lie algebras
Received by editor(s): July 3, 2002
Received by editor(s) in revised form: July 1, 2003
Published electronically: March 12, 2004
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia